Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 123, NWS New Orleans, LA

June 6, 2011Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2011, 2:39 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 2:39 PM CDT (19:39 UTC)
Expired
Jun 6, 2011, 3:45 PM CDT
In force
66 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Hancock County, MS, Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
Jun 6, 2:52 PM CDTHAIL 17 Se Mcneil, MSQUARTER SIZE HAIL AT INTERSECTION OF BOUIE ROAD AND RON DOSSETT ROAD IN SOUTHEAST PEARL RIVER COUNTY.
Jun 6, 2:58 PM CDTHAIL 1.256 Se Mcneil, MSHALF DOLLAR SIZE HAIL REPORTED AT ANCHOR LAKE ROAD AND BOUIE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3013 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS54 KLIX 061939
SVRLIX
MSC045-109-062045-
/O.NEW.KLIX.SV.W.0123.110606T1939Z-110606T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
239 PM CDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF DIAMONDHEAD...
  SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF PICAYUNE...

* UNTIL 345 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KILN...OR 9 MILES NORTHWEST OF DIAMONDHEAD...AND MOVING SOUTHWEST
  AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STENNIS SPACE CENTER AND PEARLINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3069 8934 3044 8934 3036 8935 3035 8937
      3030 8936 3020 8959 3029 8965 3031 8963
      3034 8963 3036 8966 3041 8969 3045 8968
      3052 8977 3070 8983
TIME...MOT...LOC 1939Z 043DEG 6KT 3049 8947

$$
2 follow-up statements
870 
WWUS54 KLIX 061958
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT MON JUN 6 2011

MSC045-109-062045-
/O.CON.KLIX.SV.W.0123.000000T0000Z-110606T2045Z/
PEARL RIVER MS-HANCOCK MS-
258 PM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR HANCOCK AND SOUTHERN PEARL RIVER COUNTIES...

AT 250 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A QUARTER SIZE 
HAIL WITH THE SEVERE THUNDERSTORM 7 MILES NORTHEAST OF 
PICAYUNE...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT 
PICAYUNE. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KILN...
STENNIS SPACE CENTER AND PEARLINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3069 8934 3044 8934 3036 8935 3035 8937
      3030 8936 3020 8959 3029 8965 3031 8963
      3034 8963 3036 8966 3041 8969 3045 8968
      3052 8977 3070 8983
TIME...MOT...LOC 1955Z 051DEG 8KT 3058 8957

$$
817 
WWUS54 KLIX 062043
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CDT MON JUN 6 2011

MSC045-109-062052-
/O.EXP.KLIX.SV.W.0123.000000T0000Z-110606T2045Z/
PEARL RIVER MS-HANCOCK MS-
343 PM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND SOUTHERN PEARL
RIVER COUNTIES WILL EXPIRE AT 345 PM CDT...

THE SEVERE STORMS HAVE MOVED WEST OF THE WARNING BOX. 

LAT...LON 3069 8934 3044 8934 3036 8935 3035 8937
      3030 8936 3020 8959 3029 8965 3031 8963
      3034 8963 3036 8966 3041 8969 3045 8968
      3052 8977 3070 8983
TIME...MOT...LOC 2042Z 051DEG 8KT 3051 8966

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:01 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 6, 1:01 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
101 PM CDT MON JUN 6 2011

.AVIATION...
...18Z TAF ISSUANCE...
PREVAILING VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH
18Z TUESDAY. OCCASIONAL MVFR VISIBILITIES DUE TO LIGHT FOG OR HAZE
WILL BE POSSIBLE FROM 11Z TUESDAY TIL MID MORNING TUESDAY.
ISOLATED TO SCATTERED CONVECTION MAINLY DURING THE AFTERNOON HOURS
COULD IMPACT ANY OF THE TERMINALS...ESPECIALLY BTR...MCB...ASD AND
HSA...SO INSERTED TEMPO TS 19Z-23Z THIS AFTERNOON.
OTHERWISE...CONVECTION COVERAGE WILL BE SPARSE AND USE VICINITY
FOR MSY...HUM...GPT AND NEW.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 11:04 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT MON JUN 6 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1104 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A
FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HOT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH HEAT INDEX
READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON.

A BETTER CHANCE OF THUNDERSTORMS CAN BE EXPECTED TUESDAY
AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS
AND SMALL HAIL.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 6, 1:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             7 ESE SLIDELL AIRPORT   30.31N 89.71W
06/06/2011  E1.75 INCH       ST. TAMMANY        LA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED AT THE REST AREA ON
            INTERSTATE 10 JUST WEST OF THE LOUISIANA-MISSISSIPPI
            STATE LINE.

&&

BWAGNER
Local storm report, Jun 6, 2:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             SLIDELL                 30.28N 89.78W
06/06/2011  E1.00 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            QUARTER SIZE HAIL AT SLIDELL AIRPORT

&&
Local storm report, Jun 6, 2:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             STENNIS SPACE CENTER    30.38N 89.60W
06/06/2011  E0.88 INCH       HANCOCK            MS   NWS EMPLOYEE

            NAVAL RESEARCH LAB REPORTS NICKEL SIZED HAIL AT STENNIS
            SPACE CENTER.

&&

JS
Local storm report, Jun 6, 2:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
06/06/2011  M1.00 INCH       LIVINGSTON         LA   LAW ENFORCEMENT

            LOUISIANA STATE POLICE REPORTS QUARTER SIZED HAIL IN
            DENHAM SPRINGS.

&&

JS
Local storm report, Jun 6, 2:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             1 NW LYMAN              30.51N 89.14W
06/06/2011  M1.00 INCH       HARRISON           MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED 1 MILE NW OF LYMAN.

&&

JS
Local storm report, Jun 6, 2:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 PM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             2 S BATON ROUGE AIRPORT 30.50N 91.15W
06/06/2011  E1.25 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED A REPORT OF HALF DOLLAR SIZE HAIL
            AT THE INTERSECTION OF HOLLYWOOD AND PLANK IN NORTH BATON
            ROUGE.

&&

BWAGNER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:52 PM CDTSevere Thunderstorm WarningLIXWalthall23 min
Jun 5, 8:13 PM CDTSevere Thunderstorm WarningLIXPike, Walthall32 min
Jun 6, 1:21 PM CDTSevere Thunderstorm WarningLIXHancock54 min
Jun 6, 1:54 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River66 min
Jun 6, 2:13 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison62 min
Jun 6, 2:52 PM CDTSevere Thunderstorm WarningLIXJackson44 min
Jun 6, 3:21 PM CDTAreal Flood AdvisoryLIXHancock, Pearl River114 min
Jun 6, 3:34 PM CDTSevere Thunderstorm WarningLIXHarrison31 min
Jun 6, 3:37 PM CDTSevere Thunderstorm WarningLIXPearl River53 min
Jun 6, 4:26 PM CDTSevere Thunderstorm WarningLIXPike, Walthall34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.